MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204389
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl surgery, the screw was loose and could not be fixated when it was inserted into the bone hole.No patient injuries or delay reported.Although no backup device is reported, there is no information that reasonably suggests a procedure cancellation, change in surgical technique nor use of competitor device occurred.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the reported 72204389 5x20 biosure regenesorb screw, used in treatment, has been returned for evaluation.From the information provided, the screw would not fixate in the tunnel.Used screw was returned.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site with the proper prep device.Improper tunnel size.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
H10: the reported 5x20 biosure regenesorb screw, used in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw would not fixate in the tunnel.An exact root cause cannot be determined with confidence.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIOSURE REGEN SCREW 5 X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key10003826
Report Number1219602-2020-00696
Device Sequence Number2804472
Product Code MAI
UDI-Device Identifier00885554036572
UDI-Public00885554036572
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model Number72204389
Device Catalogue Number72204389
Device Lot Number50759570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer05/27/2020
06/30/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date06/01/2020
07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR